Weaning off Keppra

daviscy60

New
Messages
154
Reaction score
0
Points
0
Just be careful. It hit me on the 34th day. Very scary because previously would get an aura but this time nothing.

Good Luck!

M


This is a little scary. I started Dilantin in 1979. Very young hadn't been on it but a few months and ended up pregnant. Didn't want to be on meds and having a baby so took myself off despite Dr saying he would not advise it. No problems with seizures for several years which was another thing that made me think was BC pills that caused my problems in first place. Went for 2 to 3 years then one night without any warning that I had had before I had TC and ended up back on Dilantin. Just keep thinking that my only trigger I can really determine is hormones which I keep thinking that maybe I'm through with that now. Of course I may just be trying to convince myself of this...
 

suebear

Stalwart
Messages
937
Reaction score
24
Points
93
Had 1st seizure after starting birth control pills. After this always seemed like if I had a seizure it was a week to the day before my monthly friend visit. In early 80s asked a neuro if could have to do with it and was told no. After many years of dealing with this determined on my own that it had to and always thought that after going through life change all would stop. In 2012 thru middle of 2013 and after taking Dilantin for 30+ years started having seizures. Neuro switched me to Keppra. 1500 mg/day. Had TC seizure on 7/1/2013 during EEG. Was the last one I have had. Last week had EEG neuro said "it did not show any real seizure activity". Was given instructions on weaning off Keppra. Will be so glad to be off of it but not sure what to expect. Had really bad headache yesterday morn. Dizzy. And a lot more anexity. Just wondering if anyone has gone through this and experience they had.
Was pushed up higher dosage than norm on Keppra and now being knocked off back to normal. The lower dosage is doing nothing for side effects with me as I feel nothing. i'm actually feeling better now that the dosage is being lowered.

I have been dealing with hormonal activity for many years and just like you I get the warnings the monthly friend is on it's way. Hormones are showing more and more they are causing a problem especially in females.
 

Topcat

Stalwart
Messages
351
Reaction score
3
Points
68
I am transitioning from Keppra to Lamictal. It's sure not easy for me. Fortunately if I can make it a few more days I will be completely off the Keppra.
 

suebear

Stalwart
Messages
937
Reaction score
24
Points
93
I am transitioning from Keppra to Lamictal. It's sure not easy for me. Fortunately if I can make it a few more days I will be completely off the Keppra.
Lamictal was a very destructive drug; won't go near it again as it did much damage to my system. I appreciate your thoughts but after being on 17 medications my options are extremely limited.

Regards,
Sue
 

gymrat827

New
Messages
229
Reaction score
0
Points
0
Lamictal was a very destructive drug; won't go near it again as it did much damage to my system. I appreciate your thoughts but after being on 17 medications my options are extremely limited.

Regards,
Sue
keppra was that for me. Changed me into a different person & just an ass, would be bad with my wife, friends, mother, etc.

I went on a full dose, then off 100%, than back on 500mg, then 750, than 1000, then tapered down by 250mg every 2wks.

i had a partial about 3wks after i was done completely. But my doc said i would have them right off the bat when i began to go down. I haven't been on 17 meds, but i think 11.

Plus i've had a VNS for about 1.5yrs, been to the Mayo clinic, waiting to hear if i'm a neurosurgery candidate.
 

Topcat

Stalwart
Messages
351
Reaction score
3
Points
68
I have been off the Kepra & on to the Lamictal for several months how. I feel better. A lot less moody.
 

daviscy60

New
Messages
154
Reaction score
0
Points
0
I've had really good luck. Weaned off keppra completely as of 4/4/2016. No problems and have felt better than I have in over 3 years getting off meds. Just keeping my fingers crossed that no more problems will arise.
 

seagull

Veteran
Messages
2,301
Reaction score
2
Points
158
I must admit by end of day I relief take night dose.i not sure if psychological.i read another person post they said if miss dose they felt jerky so do I but never thought millian years it was lamc I thought lamc had get to certain levels and took sometime like 3days before any problems,I was thinking people who got stomach bug throwing up they seem OK 48hours without it.When got migraine no keep it down then catch 22 head ache makes throw up but get head ache if no take it,I am assuming migrain worse if not keep lamc down
 
Top